Thunderstorm Wind, Alger
- When
- June 9, 1:20 PM EST to 1:21 PM EST
- Where
- Alger County, Grand Marais
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 46.670, -85.980
Thunderstorm winds broke off several tree limbs in Grand Marais.
A low pressure system tracking east across southern Ontario brought a cold front through Upper Michigan on the 9th. The front triggered a few severe thunderstorms over Alger and Schoolcraft Counties during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A low pressure system tracking east across southern Ontario brought a cold front through Upper Michigan on the 9th. The front triggered a few severe thunderstorms over Alger and Schoolcraft Counties during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 9, 12:44 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 144 PM EDT WED JUN 9 2010 UPDATED AVIATION DISCUSSION FOR 18Z TAFS .UPDATE... QUICK UPDATE TO INCLUDE SMALL HAIL IN THE FORECAST. LINE OF LOW TOPPED STORMS ASSOCIATED WITH THE UPPER SHORT WAVE ARE RAPIDLY MOVING INTO CENTRAL UPPER MI. SOME DESTABILIZATION WITH MLCAPE VALUES OF 500-1000 J/KG WILL HELP TO SUSTAIN THESE STORMS AS THEY MOVE EAST. IN FACT...THEY MAY INCREASE IN INTENSITY SLIGHTLY AS THEY HIT THE LAKE MICHIGAN LAKE BREEZE. SINCE FREEZING LEVELS ARE FAIRLY LOW /BTWN 8-9 KFT/ WITH THE UPPER LOW MOVING OVER LAKE SUPERIOR...WILL NEED TO MONITOR FOR HAIL WITH ANY STORM. HOWEVER...DEEP SHEAR IS DECREASING AS THE DAY GOES ON SO IT MIGHT BE TOUGH TO SUSTAIN ANY UPDRAFT UNLESS A STORM CAN GET PINNED TO THE LAKE BREEZE. && .SYNOPSIS... WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A VIGOROUS SHORTWAVE TROF MOVING FROM SRN MANITOBA INTO NRN ONTARIO. ONE SHORTWAVE WAS MOVING INTO WRN LAKE SUPERIOR AND ANOTHER SHORTWAVE WAS EXITING ERN UPPER MI. LATTER SHORTWAVE PRODUCED A ROUND OF MUCH NEEDED WIDESPREAD RAINFALL ACROSS THE FCST AREA. ABOUT ALL THAT IS LEFT NOW IS MAINLY -DZ WHICH IS OCCURRING AHEAD OF SFC TROF RUNNING FROM ISLE ROYALE TO NEAR KIMT/KMNM AS OF 08Z. STRATUS LINGERS BACK BEHIND TROF...BUT THE LOW CLOUDS ARE BREAKING UP STEADILY INTO FAR WRN UPPER MI/NW WI. PROGRESS OF CLEARING AND RESULTING HEATING POTENTIAL TODAY WILL BE IMPORTANT FOR TSTM COVERAGE/INTENSITY ACROSS UPPER MI. && .DISCUSSION... FOCUS TODAY WILL BE ON TSTM COVERAGE/INTENSITY. YESTERDAY AFTN... TSTMS DEVELOPED OVER ND AND PRODUCED A NUMBER OF REPORTS OF HAIL TO AROUND 1 INCH IN DIAMETER. THOSE TSTMS DEVELOPED IN AN AREA OF STEEP MIDLEVEL LAPSE RATES OF 7-7.5C/KM AND WERE TIED TO SHORTWAVE THAT IS NOW MOVING OVER WRN LAKE SUPERIOR. SO SET UP HERE TODAY WON'T BE QUITE THE SAME SINCE POCKET OF STEEP LAPSE RATES AND THE SHORTWAVE RESPONSIBLE FOR YESTERDAYS CONVECTION ARE PASSING ACROSS THE AREA EARLY THIS MORNING. HOWEVER...PER WATER VAPOR IMAGERY...THERE IS ANOTHER SHORTWAVE OF INTEREST ROTATING ESE INTO FAR NE ND/FAR NW MN. RUC/GFS ARE PREFERRED WITH THE HANDLING OF SHORTWAVE SINCE THEY ARE BOTH CAPTURING CURRENT PLACEMENT OF WAVE WELL. SHORTWAVE WILL BE MOVING ACROSS FAR NRN WI/CNTRL UPPER MI EARLY THIS AFTN. ALTHOUGH IT WILL ARRIVE SLIGHTLY AHEAD OF PEAK HEATING...EXPECT MORE THAN SUFFICIENT INSTABILITY TO SPARK SCT TSTMS...SOME STRONG AND PERHAPS ISOLD SVR AS WELL. MODIFIED GFS FCST SOUNDING FOR A SFC T/TD OF 72F/53F YIELDS CAPE AROUND 1000J/KG OVER THE CNTRL FCST AREA. WETBULB ZERO HEIGHTS OF 7-8KFT WILL FAVOR LARGER HAIL IF INSTABILITY DEVELOPS AS EXPECTED. DEEP LAYER SHEAR AROUND 30KT AROUND TIME OF STORM INITIATION AND INCREASING A LITTLE IN THE AFTN SHOULD ALSO ALLOW FOR SOME STORM ORGANIZATION...FURTHER SUPPORTING POTENTIAL OF STRONG STORMS AND POSSIBLE HAIL TODAY. EXPECT SHRA/TSRA TO BEGIN DEVELOPING OVER THE W LATE MORNING...WITH MOST IF NOT ALL CONVECTION FORMING INLAND FROM LAKE SUPERIOR WHERE DEVELOPING LAKE BREEZE COMPONENT WILL BEGIN A ZONE OF LOW-LEVEL CONVERGENCE. BEST ESTIMATE WOULD BE CONVECTION INITIATING ROUGHLY ALONG/E OF A LINE FROM KIWD TO TWIN LAKES LATE MORNING. SOME SHRA MAY STILL AFFECT AREAS FARTHER W AS A FEW OF THE SHRA THAT DEVELOP IN NE MN MAY SURVIVE A TRIP ACROSS WRN LAKE SUPERIOR. SHRA/TSRA WILL REACH STRONGEST INTENSITY ACROSS THE CNTRL INTO PORTIONS OF THE E THIS AFTN WHERE LOW-LEVEL CONVERGENCE/HEATING WILL BE BEST. TONIGHT...ANY LINGERING SHRA OVER THE E WILL END THIS EVENING AS SHORTWAVE EXITS. CLEARING SKIES AND LIGHTER WINDS OVER THE W WILL ALLOW TEMPS TO FALL INTO THE MID 40S IN GENERAL. CLOUDS MAY PERSIST OVER MUCH OF THE E THRU THE NIGHT UNDER DEEP CYCLONIC FLOW. SFC HIGH PRES RIDGE WILL SETTLE OVER THE UPPER GREAT LAKES THU. LACKING A STRONG PUSH OF DRYING AT THE LOW-LEVELS...A FAIR AMOUNT OF CLOUD COVER MAY LINGER OVER THE ERN FCST AREA THU...THOUGH THE TREND WOULD CERTAINLY BE FOR CLEARING ACROSS THE N BEHIND LAKE SUPERIOR LAKE BREEZE PUSHING INLAND. OVER THE W...MID/HIGH CLOUDS MAY BEGIN TO ARRIVE IN THE AFTN DUE TO STRENGTHENING WAA/ISENTROPIC ASCENT REGIME ACROSS THE NRN PLAINS SHIFTING TOWARD THE UPPER MISSISSIPPI VALLEY. MIXING UPWARDS OF 800MB SUPPORTS MAX TEMPS INTO THE 70-75F RANGE AWAY FROM THE GREAT LAKES. MODELS ARE IN PRETTY GOOD AGREEMENT THAT HEALTHY ISENTROPIC ASCENT WILL SPREAD E INTO THE UPPER GREAT LAKES THU NIGHT/FRI MORNING AND LINGER THRU THE DAY FRI. PERIOD OF STRONG INITIAL ASCENT LATER THU NIGHT/FRI MORNING ARGUES FOR BUMPING UP POPS TO LIKELY AT LEAST OVER THE W HALF OR SO AS MODELS ARE IN BEST AGREEMENT ON PCPN IN THAT AREA. MORE DISAGREEMENT OCCURS ON HOW FAR NE AND E PCPN MAY STREAK...SO CHC POPS WILL BE RETAINED OVER THE ERN PORTIONS OF THE FCST AREA INTO FRI. THE NAM/GFS ARE A LITTLE MORE EMPHATIC ON LIFTING A SHORTWAVE INTO THE UPPER LAKES FRI. THIS COULD BRING ANOTHER ROUND OF WIDESPREAD SHRA/TSRA INTO THE FCST AREA FRI AFTN. WITH EXPECTATION OF PLENTY OF CLOUD COVER AND PCPN FOR AT LEAST PORTIONS OF THE DAY...KNOCKED FRI HIGH TEMPS DOWN INTO THE 60S. WHERE WINDS ARE ONSHORE...IT COULD BE QUITE COOL NEAR THE GREAT LAKES IF PCPN OCCURS MOST OF THE DAY. NO MEANINGFUL CHANGES WERE MADE TO INHERITED FCST FOR SAT/SUN GIVEN UNCERTAINTY IN FRONTAL BOUNDARY PLACEMENT AND ANY WAVES TRACKING ALONG IT. FCST BUST POTENTIAL IS PRETTY HIGH FOR MAX TEMPS AND PCPN. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... A LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL UPPER MI ATTM. EXPECT BRIEF GUSTS TO 40 KT AND LIFR CONDITIONS AT SAW AS THE STORMS MOVE THROUGH BEFORE 1830Z. OTHERWISE...THE SHOWERS SHOULD END AT SAW AS THE FRONT MOVES EAST OF THE AREA THIS AFTERNOON. MVFR CIGS SHOULD GRADUALLY IMPROVE TO VFR THIS AFTERNOON AT BOTH SAW AND CMX AS DOWNWARD MOTION MOVES INTO THE AREA FROM THE WEST. MOISTURE MAY BECOME TRAPPED IN THE LOW LEVELS TONIGHT LEADING TO MVFR CIGS ESPECIALLY AT SAW WHERE IT WILL HAVE RAINED THIS AFTERNOON. THE MODELS SUGGEST THAT IFR CONDITIONS ARE POSSIBLE AT SAW OVERNIGHT...AND THIS IS POSSIBLE GIVEN THE LOWER CIGS UPSTREAM IN MN AND NW ONTARIO. HOWEVER...FOR NOW WILL JUST KEEP WITH MVFR CIGS GIVEN THE VERY SHALLOW MOISTURE. && .MARINE /FOR THE 4 AM LAKE SUPERIOR ISSUANCE/... LOW PRESSURE WILL TRACK ACROSS THE LAKE TODAY. AHEAD OF THIS LOW...STRONG SOUTHEASTERLY WINDS TO 30 KNOTS ARE EXPECTED OVER THE EAST HALF. BY LATE THIS AFTERNOON WINDS WILL HAVE SWITCHED TO WEST LAKE WIDE TO 25 KNOTS. HIGH PRESSURE WILL SLOWLY BUILD INTO THE UPPER GREAT LAKES ON THURSDAY...ALLOWING WINDS TO GO LIGHT. THE NEXT ROUND OF STRONGER WINDS WILL OCCUR FRIDAY AND FRIDAY NIGHT AS LOW PRESSURE PASSES SOUTH OF THE LAKE. EXPECT EASTERLY WINDS OF 20 TO 25 KNOTS. THEREAFTER WINDS WILL BE 20 KNOTS OR LESS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && UPDATE...MRD SYNOPSIS...ROLFSON DISCUSSION...ROLFSON AVIATION...MRD MARINE...PEARSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 544 AM EDT WED JUN 9 2010 MIZ002-004>007-009>014-084-085-101200- ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 544 AM EDT WED JUN 9 2010 /444 AM CDT WED JUN 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON...ESPECIALLY OVER CENTRAL UPPER MICHIGAN. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO THE SIZE OF A PENNY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001-003-101200- KEWEENAW-NORTHERN HOUGHTON- 544 AM EDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-101200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 544 AM EDT WED JUN 9 2010 /444 AM CDT WED JUN 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW GALE FORCE WIND GUSTS TO 35 KNOTS ARE POSSIBLE OVER NORTH CENTRAL AND EASTERN LAKE SUPERIOR EARLY THIS MORNING. THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF EASTERN LAKE SUPERIOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-101200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 544 AM EDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 105 PM EDT WED JUN 9 2010 MIZ005-006-091800- ALGER-MARQUETTE- 105 PM EDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL 200 PM EDT... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF DEERTON TO 8 MILES EAST OF WITCH LAKE...OR ALONG A LINE EXTENDING FROM 24 MILES NORTHEAST OF MARQUETTE TO 16 MILES SOUTHWEST OF ISHPEMING. THESE STORMS WERE MOVING EAST AT 35 MPH. DIME SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN SOUTHERN MARQUETTE AND WESTERN ALGER COUNTIES...INCLUDING THE CITIES OF MARQUETTE...TROWBRIDGE PARK...NEGAUNEE...HARVEY...K I SAWYER...GWINN...DEERTON...AU TRAIN...CHATHAM AND MUNISING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 131 PM EDT WED JUN 9 2010 MIZ005-006-091815- ALGER-MARQUETTE- 131 PM EDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL 215 PM EDT... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERTON TO 7 MILES SOUTHWEST OF GWINN...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF MARQUETTE TO 18 MILES SOUTH OF ISHPEMING. THESE STORMS WERE MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. THESE STORMS PRODUCED WIND GUSTS TO 40 MPH IN HARVEY AT 125 PM EDT. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GWINN... LITTLE LAKE... CARLSHEND... AU TRAIN... SUNDELL... MCFARLAND... MUNISING... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
133 PM EDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM MARINE TSTM WIND 5 SSE MARQUETTE 46.48N 87.36W
06/09/2010 M40.00 MPH MARQUETTE MI NWS EMPLOYEE
&&
JVOSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 136 PM EDT WED JUN 9 2010 MIZ006-013-014-085-091815- ALGER-DELTA-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT- 136 PM EDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ALERT FOR ALGER...DELTA AND SCHOOLCRAFT COUNTIES UNTIL 215 PM EDT... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF SHINGLETON TO 6 MILES SOUTHWEST OF STEUBEN TO ESCANABA...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF MUNISING TO 16 MILES NORTHWEST OF MANISTIQUE TO ESCANABA. THESE STORMS WERE MOVING EAST AT 30 MPH. OTHER STRONGER STORMS WERE ALSO MOVING INTO WESTERN ALGER COUNTY. DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... CHICAGO LAKE... AU SABLE POINT... NAWAKWA LAKE... GARDEN CORNERS... FAIRPORT... MANISTIQUE... GRAND MARAIS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JLA
The Marquette radar (KMQT), 121 km away, was scanning. The volume nearest the first event began at 18:22 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds broke off several tree limbs in Grand Marais.
Downed trees were observed along Highway 94 north of Steuben.
Small branches were also snapped from trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238112, 238113, 240653, 240654.